Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Infinite products which are Hilbert cubes


Author: James E. West
Journal: Trans. Amer. Math. Soc. 150 (1970), 1-25
MSC: Primary 54.25
MathSciNet review: 0266147
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ Q$ denote the Hilbert cube. It is shown that if $ P$ and $ P'$ are compact polyhedra of the same simple homotopy type then $ P \times Q$ and $ P' \times Q$ are homeomorphic. A consequence of this result is that the Cartesian product of a countable, locally finite simplicial complex with a separable, infinite-dimensional Fréchet space is a manifold modelled on the Fréchet space. It is also proved that a countably infinite product of nondegenerate spaces is a Hilbert cube provided that the product of each of the spaces with the Hilbert cube is a Hilbert cube. Together with the first result, this establishes that a countably infinite product of nondegenerate, compact, contractible polyhedra is a Hilbert cube. In addition, a proof is given of the (previously unpublished) theorem of R. D. Anderson that a countably infinite product of nondegenerate dendra is a Hilbert cube.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 54.25

Retrieve articles in all journals with MSC: 54.25


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1970-0266147-3
PII: S 0002-9947(1970)0266147-3
Keywords: Hilbert cube, infinite product, polyhedron, simple homotopy type, local homotopy negligibility, Property $ Z$
Article copyright: © Copyright 1970 American Mathematical Society